Feedback on Retin-A Side Effects and Usage, page 24
If you’ve used Retin-A, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Weight gain?
Does anyone know if retin-a causes weight gain?
AskDocWeb: No, it does not cause weight gain.
Subj: Patches of skin coming off
Hi I have been using retina a for a couple of months, everything was fine at the beginning but now I have patches of skin that have come off and kind of left a this hole on my face were the patch is gone. Is this a normal thing to happen and will the skin eventually fill out?
AskDocWeb: No, this shouldn’t happen, please see a dermatologist as soon as you can.
Subj: Retin A for Rosacea
My Dermatologist had prescribed a number of different medications for my Rosacea, which never worked. I was in Mexico and purchased Retin A .5% because I heard it was good for Wrinkles (I’m 37 years. old) I’ve learned NOT to use it around my eyes. My skin is clear and my Rosacea is completely gone! My skin has ever looked better!
Subj: Breaking out very bad
I have been using tretinoin .025% cream now for about 10 weeks. I had the first initial break out stage and then about 6-7 weeks into it my skin looked great. Now after the 10-week mark, my skin is breaking out very bad. Is this normal and why is it doing that? Any help would be appreciated. Thanks,
AskDocWeb: Sorry to hear you are not getting better. You might try using it every other day or every third day for awhile. If that doesn’t work then you may have to switch to another product.
Subj: Not working on fair skin
I have been using tretinol as part of the Obagi Nu derm program now for a month….The doctor prescribed the .05, to be used once a day. After three weeks, I was seeing no effect–no redness, flaking, etc. He upped me to doing it two times a day. I did that for two weeks and still no marked effect. He now suggested that I do it 3 times a day…I have pretty fair skin and can’t imagine why it is not making me flake as it did to all my friends…Do you have any insight?
AskDocWeb: It would seem to make more since to increase the .05 to a higher dose instead of increasing the number of times you use it per day.
Subj: Moisturizer that works
I use retin-A in the past for fine lines and loved how my skin looks. It is hard for me to find a moisturizer that works. Petroleum Jelly makes my face very shinny.
AskDocWeb: Neutrogena makes a good daily facial moisturizer.
Subj: Way to use Retin-A
I noticed a lot of comments from users that show they have no info on proper way to use Retin-A – it’s scary.
1)”I used with water – it was terrible”. Directions say wash face gently, dry and wait 20 minutes to ensure skin is totally dry before applying because any water at all will cause burning and peeling.
2. “I used with benzo-peroxide – my whole face burned off. Retin-A sucks!” Directions say do not use with any other medicine or harsh cleanser, moisturizer, etc. If you’re not even supposed to use with a cheap moisturizer full of chemicals, do you think you should be using it with benzo-peroxide?!
3)You can use AROUND eyes, just don’t get any IN your eyes. Apply a VERY LITTLE DAB near your eye and feather it AWAY from your eye not towards it to ensure none gets in your eye. 3) This is a strong chemical – don’t slather it on like sunscreen or moisturizer.
4)The directions say to start with just 2 or 3 applications a week for a few weeks until your skin gets used to it. If you put a bunch on every night of course your skin will burn and peel.
5)The directions say to put on at night because sun worsens the side effects. So put it on at night.
Subj: Liver spots
For liver spots, use triluma. Just a tiny bit at bedtime on a clean face, for about three weeks, then the brown spot will be gone!
Subj: Crows feet and forehead?
Hello, enjoying your helpful site, I recently purchased Retino-A (Tretinoin) U.S.P cream 0.5%. I am 31 and have several expression lines on my forehead and slight crows feet and fine lines under my eyes, my skin isn’t too bad to do with spots, only hormonal monthly setbacks. I would very much like to use this cream but only on my lines (vanity ehh!) I was wondering if I should use it on the crows feet and forehead avoiding completely the more delicate under eye area? Or would it be all right if I used it, say from cheekbone level under eye to cover laughter lines? For such purposes would you suggest every other day or every 3 days used very sparingly? And for under eye cheekbone area every 4 days? Also, I don’t suffer with huge breakouts on my forehead just occasional blackheads sometimes as my skin is a little oily there, could using the product cause more spots? Would very much appreciate your advice thanks.
AskDocWeb: We’ll have to refer you to a dermatologist to find out it will cause more spots or not, it depend on your skin type. That is something you need to find out before you start using it.
Subj: Moisturize oily skin
Hi, I have been using Tazorac Gel 1 percent for some time last year however after 5 months of using the product with even the mildest cleanser my face itched and was always sensitive to heat and sun. For those of you that are oily and sensitive I suggest the following: Dermalogica Special Cleansing gel.. A very mild wash for oily prone skin and Retina a Micro gel at night.. Yes I am in the first few months with breakouts and so forth but again less irritation = better results.. Moisturize oily skin is a must!
Subj: Brown spots
I’ve used Retin-A micro for about 5 months now, I really like it. However my doc gave me an RX for Hydroquinone to lighten up my brown spots and it’s making them worse! I’m also on Duac Topical get which contains benzo perozide…do you know anything about using all 3 products together? My Dr said it shouldn’t darken my brown spots, however I read online that hydroquinone should not be used with benzo perozide–it actually darkens the spots. What are your recommendations?
AskDocWeb: We recommend you follow your doctor’s directions, he is familiar with your skin type and condition.
Subj: Questions about peeling and moisturizer
I have been using Retin A 0.025 for 3 months now for anti aging purposes. I have not experienced any peeling just a tight feeling and a bit of dryness. Is it essential that the skin peels for the Retin A to be working properly? Do you think I should try a higher dosage or will the lower strength still be doing the job? Is it ok to use a moisturizer such as Kiehls about 30 minutes after applying the Retin A? Also, I have quite a few broken veins on my cheeks and nose will the Retin A make them worse or improve them in time? Thanks…
AskDocWeb: It is not essential for the skin peel in order to get results. That tight feeling and dryness is proof enough that it is working. Kiehls sells moisturizer both with and without SPT protection. You need the SPT protection if you are going to be out in the sun for extended periods of time. The Retin-A will do nothing to improve broken veins.
Subj: Would like to try Retin A
Hi, I would like to try retin a for myself can’t afford a facelift and have a lot of wrinkles for my age which are getting me down. Can you please advise where I can get it? Thank you,
AskDocWeb: Retin A is available at most drug stores but only with a prescription from your doctor.
Subj: Breaking out again, worse than before
Hi, I started using retina-micro about 3 weeks ago to help with mild acne and the first signs of aging. At first my skin was looking great despite a little redness and flakiness, but the past 3 or 4 days I have started breaking out again, and worse than before. A few large swollen pimples on my chin and a couple on my cheeks. This is the worst breakout I’ve had in years. Is this normal? Should I keep using it? Does this mean it’s working? Thank you for you advice.
AskDocWeb: For most people the bad effects peak during the first two weeks of therapy but decrease thereafter. For a smaller number of users the peak unpleasantness comes in the third week. If these side effects don’t settle down within a week then we would discontinue use.
Subj: Long-term use of Retin-A
I have been using retin a for about 10 years I have had no problems I use it for acne when I stop using it I get red sore acne again. Is it ok 2 use this product indefinitely as I have heard it can do something to your liver if used over a long period?
AskDocWeb: We have heard from several women who have used Retin-A for 15 to 20 years without problems. The longest usage was 30 years by a 52-year-old woman.
Subj: Retina gel and Retina cream
My question is, as it is the difference between Retina gel and Retina cream? Thanks for you time,
AskDocWeb: No, there shouldn’t be any difference, it’s just a preference as to which one people prefer.
Subj: Depression, anxiety and claustrophobia
Used retin-a gel 0.025% on face and tops of arm, 7 months later suddenly had symptoms of depression, anxiety and claustrophobia. This is the only new medicine I had used. Did not know what made me feel this way, friends said my age just over 40 and my hormones. Still get the symptoms now and again. Have read peoples comments and now think that this medicine may be causing this. The medicine has done a great job and my skin is a lot better than before. Do you think I should carry on using it but perhaps lower strength of 0.01%?
AskDocWeb: That is something you can experiment with, try lowering the strength for awhile and find out if your symptoms go away.
Read more feedback about Retin-A
Report – 22 – 23 – Page 24 – 25 – 26 – 27 – Last Page 100
If you find this page useful share it with others. If you have used Retin-A, use the form below to add your review of Retin-A, feedback or suggestions that may help others. Please note that all addresses are held confidential.